MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.50.403 ROD TI 5.5X480; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.50.403 ROD TI 5.5X480; SPINE PEDICLE SCREW
Model Number 03.50.403
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient came in for a post-op appointment and x-rays revealed that the rod was broken.The surgeon had to remove the rod and 3 screws 2 years and 1 month after primary.The surgery was completed successfully.The patient was not in any pain once the rod broke.The patient was working out 2-3 times a day.
 
Additional Manufacturer Narrative
Batch review performed on 14 october 2021: lot 1821287: (b)(4) items manufactured and released on 01-feb-2019.Expiration date: 2024-01-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: 2 years after deformity reduction surgery in an adolescent patient, one of the rods, in a region not supported by pedicle screws, broke.According to report, the patient was doing regular workout exercises, and this may have subjected the implants to excessive stress, particularly in the unsupported area, that required additional screws and a new rod.Direct analysis to verify that no defect was present in the rod would have been advisable, but according to report the rod is not available.A reasonable explanation for the fracture of a defect-free rod is available as detailed above.Patient match planning review: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.

Brand Name
PEDICLE SCREW 03.50.403 ROD TI 5.5X480
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12786545
Report Number3005180920-2021-00866
Device Sequence Number12035751
Product Code KWP
UDI-Device Identifier07630030835360
UDI-Public07630030835360
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Model Number03.50.403
Device Catalogue Number03.50.403
Device Lot Number1821287
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexMale